Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Coprime actions with all orbit sizes small


Author: David Gluck
Journal: Proc. Amer. Math. Soc. 143 (2015), 2331-2337
MSC (2010): Primary 20D45; Secondary 20H30
DOI: https://doi.org/10.1090/S0002-9939-2014-12439-7
Published electronically: December 8, 2014
MathSciNet review: 3326015
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let a $ p^{\prime }$-group $ G$ act faithfully on a finite $ p$-group $ P$. Suppose that every $ G$-orbit on $ P$ has size at most $ p-1$. We show that $ G$ must have a regular orbit on $ P$.


References [Enhancements On Off] (What's this?)

  • [1] J. H. Conway, R. T. Curtis, S. P. Norton, R. A. Parker, and R. A. Wilson, Atlas of finite groups, Oxford University Press, Eynsham, 1985. Maximal subgroups and ordinary characters for simple groups; With computational assistance from J. G. Thackray. MR 827219 (88g:20025)
  • [2] J. D. Dixon and A. E. Zalesskii, Finite primitive linear groups of prime degree, J. London Math. Soc. (2) 57 (1998), no. 1, 126-134. MR 1624805 (99f:20005), https://doi.org/10.1112/S0024610798005778
  • [3] I. M. Isaacs, Upper bounds for the number of irreducible character degrees of a group, J. Algebra 403 (2014), 201-222. MR 3166072, https://doi.org/10.1016/j.jalgebra.2013.12.030
  • [4] Olaf Manz and Thomas R. Wolf, Representations of solvable groups, London Mathematical Society Lecture Note Series, vol. 185, Cambridge University Press, Cambridge, 1993. MR 1261638 (95c:20013)
  • [5] G. A. Miller, H. F. Blichfeldt, and L. E. Dickson, Theory and applications of finite groups, Dover Publications Inc., New York, 1961. MR 0123600 (23 #A925)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 20D45, 20H30

Retrieve articles in all journals with MSC (2010): 20D45, 20H30


Additional Information

David Gluck
Affiliation: Department of Mathematics, Wayne State University, Detroit, Michigan 48202
Email: dgluck@math.wayne.edu

DOI: https://doi.org/10.1090/S0002-9939-2014-12439-7
Keywords: Coprime actions, orbit sizes, pseudoreflections
Received by editor(s): September 15, 2013
Received by editor(s) in revised form: January 7, 2014
Published electronically: December 8, 2014
Communicated by: Pham Huu Tiep
Article copyright: © Copyright 2014 American Mathematical Society

American Mathematical Society